Volume 10, issue 3 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 7, 3233–3749
Issue 6, 2701–3231
Issue 5, 2165–2700
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Stabilization in the braid groups II: Transversal simplicity of knots

Joan S Birman and William W Menasco

Geometry & Topology 10 (2006) 1425–1452
Bibliography
1 V I Arnol’d, Topological invariants of plane curves and caustics, University Lecture Series 5, American Mathematical Society (1994) MR1286249
2 D Bennequin, Entrelacements et équations de Pfaff, from: "Third Schnepfenried geometry conference, Vol. 1 (Schnepfenried, 1982)", Astérisque 107, Soc. Math. France (1983) 87 MR753131
3 J S Birman, E Finkelstein, Studying surfaces via closed braids, J. Knot Theory Ramifications 7 (1998) 267 MR1625362
4 J S Birman, W W Menasco, Studying links via closed braids III: Classifying links which are closed 3–braids, Pacific J. Math. 161 (1993) 25 MR1237139
5 J S Birman, W W Menasco, On Markov's theorem, J. Knot Theory Ramifications 11 (2002) 295 MR1905686
6 J S Birman, W W Menasco, Stabilization in the braid groups I: MTWS, Geom. Topol. 10 (2006) 413 MR2224463
7 J S Birman, N C Wrinkle, On transversally simple knots, J. Differential Geom. 55 (2000) 325 MR1847313
8 Y Eliashberg, Legendrian and transversal knots in tight contact 3–manifolds, from: "Topological methods in modern mathematics (Stony Brook, NY, 1991)", Publish or Perish (1993) 171 MR1215964
9 J B Etnyre, K Honda, Cabling and transverse simplicity, Ann. of Math. $(2)$ 162 (2005) 1305 MR2179731
10 D Fuchs, S Tabachnikov, Invariants of Legendrian and transverse knots in the standard contact space, Topology 36 (1997) 1025 MR1445553
11 E Giroux, Géométrie de Contact:de la Dimension Trois vers les Dimensions Supérieures arXiv:math.GT/0305129
12 K H Ko, S J Lee, Flypes of closed 3–braids in the standard contact space, J. Korean Math. Soc. 36 (1999) 51 MR1669133
13 H R Morton, Infinitely many fibred knots having the same Alexander polynomial, Topology 17 (1978) 101 MR486796
14 K Murasugi, On closed 3–braids, American Mathematical Society (1974) MR0356023
15 S Y Orevkov, V V Shevchishin, Markov theorem for transversal links, J. Knot Theory Ramifications 12 (2003) 905 MR2017961
16 N Wrinkle, PhD thesis, Columbia University (2002)